I hope someone here will have been through what I'm going through and be able to understand...I'll try to keep my story brief!
Last year I was having a manicure and the beatician noticed dark spots on my cuticles. I'd noticed them too, but they weren't painful and I just thought it was one of those things that would clear up. However, a few weeks ago I decided to Google what it might be, and came across lots of information about nailfold capillary abnormalities and Raynaud's. I had also developed Raynaud's last year but it hadn't worried me particularly as it's never that bad, and goes off after a few seconds most of the time.
But the information I'd read on the Internet prompted me to go to my GP again (a different one, as I have since moved area), as the capillaries on my nailfolds are visible to the naked eye, and the dark spots on my cuticles appear to be due to microbleeding from the capillaries...The GP looked at my hands and said 'it's nothing to worry about'! I said that I thought it was something to worry about and asked him to look into it for me. He did, and then sent me for blood tests.
These tests have now come back, and I have been told that I have a positive ANA Hep 2 result 1:1280 and 1:160 fine speckled pattern. I was told these results on the phone, and have an appointment on Friday to discuss them, and hopefully be referred to a rheumatologist. Now, from my searches on the Internet I know these results suggest a Connective Tissue Disease, possibly SLE. But, the only symptoms I have are mild Raynaud's and the visible nailfold capillapries. I'm otherwise feeling well, with none of the other symptoms I've read about. I'm really scared, and feel like a time-bomb of symptoms which could arrive at any minute :(
Also worth mentioning is that last year I also started taking the combined contraceptive pill - one of the side effects in the packet says rarely you can develop SLE - could the pill have caused my current problems? I have already stopped taking it due to migraines a couple of months ago - will stopping the pill mean the symptoms go away?
Has anyone else had similar experiences?
Thanks so much in advance,